Korean J Dermatol.  2020 Jul;58(6):411-415.

The Two Cases of Multifocal Fixed Drug Eruption Caused by Diclofenac

Affiliations
  • 1Department of Dermatology, Soonchunhyang University Cheonan Hospital, Soonchunhyang University College of Medicine, Cheonan, Korea
  • 2Department of Dermatology, Soonchunhyang University Seoul Hospital, Soonchunhyang University College of Medicine1, Seoul, Korea
  • 3Department of Dermatology, Soonchunhyang University Bucheon Hospital, Soonchunhyang University College of Medicine, Bucheon, Korea

Abstract

Fixed drug eruption (FDE) is a drug-induced disorder that may appear as patches or bullae. It recurs at the same sites as those involved in exposure to the same drug (causative drug). We encountered two cases of generalized FDE, and both patients had a history of diclofenac exposure before the onset of skin lesions. In the first case, an 82-year-old female patient presented with multiple erythematous patches on the trunk and lower extremities. In the second case, a 71-year-old male patient developed multiple bullae on violaceous patches on the trunk and extremities. The findings of histopathologic examinations were indicative of the diagnosis of FDEs. Although diclofenac is commonly used as a non-steroidal inflammatory drug, diclofenac-induced generalized FDE occurs rarely and has not been reported in Korea. With reuse of causative drugs, the size and number of lesions tend to increase. Therefore, early diagnosis of FDE is important, and avoidance of repeated exposure to drugs should be educated.

Keyword

Fixed drug eruption; Diclofenac
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr